Toxic leukoencephalopathy versus delayed post-hypoxic leukoencephalopathy after oral morphine sulphate overdose.
Аннотация
Toxic leukoencephalopathy (TLE) is a rare pathology caused by various substances including opioids (notably heroin), immunosuppressants, chemotherapy agents, cocaine, alcohol and carbon monoxide. However, although heroin is metabolised by the body into morphine, there is a striking paucity in cases of primary oral morphine-induced TLE, especially in the adult population. We present the case of a man in his 40s admitted to hospital in respiratory depression with a Glasgow Coma Scale (GCS) score of 6 after taking an overdose of oral morphine sulphate. Following a complete recovery to baseline, he was then readmitted with an acute deterioration in his neurobehavioural condition. Initial investigations returned normal but MRI showed changes characteristic for TLE.In cases of opioid toxicity such as ours, TLE is difficult to differentiate from delayed post-hypoxic leukoencephalopathy, due to their similar clinical presentation, disease progression and radiological manifestation. We explore how clinicians can approach this diagnostic uncertainty.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.